How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Nair Your Own Question
Dr. Nair
Dr. Nair, Dermatologist
Category: Dermatology
Satisfied Customers: 9158
Experience:  MBBS, MD (Dermatology, Venereology & Leprology)
40004158
Type Your Dermatology Question Here...
Dr. Nair is online now
A new question is answered every 9 seconds

I have old acne scars that I use Dermaflage on. I have been

Customer Question

Hello. I have old acne scars that I use Dermaflage on. I have been using this product for 4 years with no side effects. Three days ago the areas that I use the product on have turned to hard itchy leaking open sores. Is this an allergic reaction to silicone ? There are no reports of allergic reaction to this product that I could find. Please help.
Submitted: 1 year ago.
Category: Dermatology
Expert:  Dr. Nair replied 1 year ago.

Hello,

Thank you for your question. My name is***** and I will do my best to provide a useful input.

Would a photograph of the affected area be possible at your convenience?

Customer: replied 1 year ago.
I have attached a picture. These areas have not been "picked at". The scars used to look like typical indented acne scars. They were flesh colored and soft (as soft as acne scars can be) but on Monday they started itching, became raised up and feel hard and lumpy. The largest ones are open and leak a clear fluid for several minutes.
Customer: replied 1 year ago.
Also. I have not used any new facial products, soap, laundry detergent or eaten anything out of the ordinary prior to this.
Expert:  Dr. Nair replied 1 year ago.

Thank you for the photograph. No this does not look like an allergic reaction to silicone. It could be Facial Folliculitis (basically an infection of skin pores or hair follicles on the face) or Atypical Acne. Silicone based products occlude the skin and can cause both these problems on occasion.

I would suggest applying Bacitracin ointment twice a day on the affected area and taking Tablet Claritin 10 mg once or twice a day depending on the severity of the itching. Do this for a week and see how the lesions heal - both products are available over the counter without a prescription.
Please feel free to ask if you have any queries. I will be happy to continue further and do everything I can to provide you with the service you seek.

Customer: replied 1 year ago.
Thank you. What can I use to conceal these while I am at work?
Expert:  Dr. Nair replied 1 year ago.

You're most welcome. You can try using a MAC or Clinique concealer but till the areas flatten out and calm down a bit they will be hard to conceal.

Related Dermatology Questions